Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viramune/Trizivir - Fatigue?
Jun 30, 2003

I was recently diagnosed in January 2003, and immediately began on a regimen of Trizivir and Sustiva. The Sustiva left me restless and mildly psychotic, so I asked my doctor to switch me to Viramune. Things are much improved - my viral load is now undetectable and I can sleep though the night. However, my sleep is still shallow - 7 hrs is rarely enough, and I find myself compelled to nap, waking up groggy and crabbier than when I went to sleep. I have even begun to work out again, which usually gives me extra energy and motivation, as well as a great night's sleep. But things just aren't the same. Is this the Viramue? The HIV? The Trizivir? Thanks.

Response from Dr. Boyle

Tough to say since sleep disturbances are generally not associated with any of those medications and, other than the fatigue, you don't give any other symptoms that might suggest other possiblities. It is possible that the AZT component of Trizivir is causing some problems with fatigue, which is relatively common, however, you're history suggests something else is also involved. You should disecuss this with your doctor and consider further evaluation, including sleep studies, to try to get to the bottom of this.



Previous
Taking AZT out of combo
Next
very worried about a friend off of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement